Flash Flood, Westmoreland
- When
- July 23, 8:52 AM EST to 10:00 AM EST
- Where
- Westmoreland County, Oklahoma
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Basement flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 2:56 AM EST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 356 AM EDT WED JUL 23 2003 UPPER LEVEL TROF PROVIDING THE ENERGY TO KEEP SHOWERS AND THUNDERSTORMS THROUGH THURSDAY AFTERNOON. SURFACE SHORT WAVES AND UPPER LEVEL COLD AIR WILL PROVIDE ENOUGH INSTABILITY TO KICK OFF THESE SHOWERS. FCSTID = 66 PIT 73 57 74 57 / 60 40 30 10 HLG 74 57 75 57 / 60 40 30 10 MGW 75 58 76 57 / 60 50 30 10 ZZV 76 59 77 59 / 60 40 20 10 PHD 75 58 76 58 / 60 40 20 10 FKL 72 55 73 53 / 60 50 40 20 DUJ 71 54 72 53 / 60 50 40 20 LBE 74 56 75 56 / 60 40 30 10 BTP 73 56 73 55 / 60 50 40 20 IDI 73 55 72 54 / 60 50 40 20 ODM 73 52 72 52 / 70 50 40 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 518 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ021-231100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 547 AM EDT WED JUL 23 2003 ...HEAVY RAIN UPDATE... AT 6 AM, NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH SHOWS A THUNDERSTORM WITH HEAVY RAIN OVER THE MOON TOWNSHIP AREA OF ALLEGHENY COUNTY. THE HEAVY RAIN, WITH THIS THUNDERSTORM, CAN BRING 1 OR 2 INCHES OF RAIN BY 7 AM TO PARTS OF THE PITTSBURGH WEST HILLS, CAUSING PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. MOTORISTS, DO NOT DRIVE THROUGH PONDED ROADS. ALSO BEWARE OF LOW VISIBILITY, IN THE HEAVY RAIN AND IN THE FORMATION OF FOG SHORTLY AFTERWARDS. LISTEN FOR UPDATES.
PAZ021-231100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 629 AM EDT WED JUL 23 2003 ...THUNDERSTORM AND HEAVY RAIN UPDATE... AT 6:30 AM, NATIONAL WEATHER SERVICE RADAR SHOWED THE THUNDERSTORM WITH HEAVY RAIN, MOVING SLOWLY EASTWARD ACROSS THE PITTSBURGH NORTH HILLS. UP TO 1 OR 2 INCHES OF RAINFALL CAN COME WITH THIS STORM BY 7:15. BY THEN, THE STORM CAN BE NEAR NEW KENSINGTON AREA OF NORTHEASTERN ALLEGHENY AND NORTHWESTERN WESTMORELAND COUNTY. MOTORISTS, BEWARE OF PONDED ROADS. ALSO BEWARE OF LOW VISIBILITY IN THE HEAVY RAIN, AND THE FOG THAT CAN FORM SHORTLY AFTERWARDS.
PAZ021-030-231245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 748 AM EDT WED JUL 23 2003 SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE DURING THE COMMUTING HOURS IN ALLEGHENY AND NORTHERN WESTMORELAND COUNTIES... INCLUDING THE PITTSBURGH AREA. RAINFALL RATES OF AS MUCH AS AN INCH WITHIN ONE HALF HOUR HAVE BEEN REPORTED WITH THESE STORMS. BEWARE THAT PONDING OF WATER ON ROADWAYS AND LOW VISIBILITIES WILL OCCUR.
The Pittsburgh radar (KPBZ), 68 km away, was scanning. The volume nearest the first event began at 13:51 UTC.
1 flash flood. Local standard time, as filed.
Basement flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370836.